Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 55, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 2, 2016, 3:51 AM CDT for Cooke County, Montague County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 3:51 AM CDT (08:51 UTC)
- Expired
- Jun 2, 2016, 9:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cooke County, TX, Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
525
WGUS54 KFWD 020851
FFWFWD
TXC097-337-021445-
/O.NEW.KFWD.FF.W.0055.160602T0851Z-160602T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
351 AM CDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
COOKE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 945 AM CDT
* AT 350 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO AN INCH AND A HALF OF
RAIN HAS ALREADY FALLEN. THIS RAINFALL WILL LEAD TO EXCESSIVE
WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST
VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY
FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GAINESVILLE...MUENSTER...ST. JO...LINDSAY...CALLISBURG...FORESTBURG...
LAKE KIOWA...RAY ROBERTS PARK JOHNSON BRANCH AND VALLEY VIEW.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3395 9694 3342 9695 3344 9760 3390 9758
3392 9749 3383 9746 3382 9738 3388 9733
3386 9733 3386 9726 3392 9721 3386 9717
3376 9719 3372 9711 3382 9705 3385 9709
3384 9703 3395 9700
$$
301 follow-up statement
066
WGUS74 KFWD 021452
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
952 AM CDT THU JUN 2 2016
TXC097-337-021502-
/O.EXP.KFWD.FF.W.0055.000000T0000Z-160602T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-COOKE TX-
952 AM CDT THU JUN 2 2016
...THE FLASH FLOOD WARNING FOR EASTERN MONTAGUE AND COOKE COUNTIES
HAS EXPIRED...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED. FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.
LAT...LON 3395 9694 3342 9695 3344 9760 3390 9758
3392 9749 3383 9746 3382 9738 3388 9733
3386 9733 3386 9726 3392 9721 3386 9717
3376 9719 3372 9711 3382 9705 3385 9709
3384 9703 3395 9700
$$
BAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:29 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 2, 3:29 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 329 AM CDT THU JUN 2 2016 .DISCUSSION... Heavy rain will continue to be the main weather concern for the next few days. An upper level low centered over southwest Texas this morning will move east into Central Texas Thursday and then meander before starting to sink southward Saturday afternoon. Upper level ridging will build in from the west early next week bringing dry weather and near seasonal normal temperatures. A slowly-moving cold front that extended southeast of a San Angelo-Abilene-Wichita Falls-Tulsa line can be seen on the 08z /3 a.m. CDT/ surface analysis. Persistent showers and thunderstorms have produced an estimated 1 to over 4 inches of rain near this boundary from north of Graham to southwest of Nocona. A CWOP site located 1 mile southwest of Bowie had recorded 3.25 inches as of 3 am. The cold front is expected to slowly sink southeast farther into the forecast area today. The high resolution models bring a round of showers and thunderstorms up from the south today. Looking at the current trends this makes sense, so have carried categorical pops 80-90s across the southeast half of the forecast area for today with likely /60-70s/ elsewhere. With diffluent flow aloft and precipitable water values of 1.6-1.7 inches, storms should be very efficient rain producers. thus have kept the Flash Flood Watch as is for the entire forecast area. The potential for heavy rain will continue through Friday. As the upper level low starts to sink south, the areal coverage of rain should start to decrease from northwest to southeast Friday night and Saturday. Rain chances will continue through Sunday mainly south of I-20. There will be some low rain chances across Central Texas into Monday. As noted above, with upper ridging building in from the west, dry weather expected for the early to middle part of next week. 58 && .AVIATION... /ISSUED 1215 AM CDT THU JUN 2 2016/ /06Z TAFs/ Convection is slowly increasing in areal coverage across the region tonight and expect slow moving isolated to scattered showers and storms to continue through the night. Will carry VCSH through the night but an isolated thunderstorm or two could impact any of the TAF sites overnight. In addition, MVFR and IFR cigs will return and persist through most of the valid TAF period. An upper level low will slowly move east across the western portions of the state tonight and Thursday. This will help to increase the lift across the region and increase rain chances on Thursday. There will likely be a break in the rain Thursday morning but widespread showers and thunderstorms are expected to spread across the region Thursday afternoon and persist through the end of the valid TAF period. Will carry SHRA VCTS after 17-18Z tomorrow as this large area of rain persists. There may be brief breaks but high-res guidance suggests a nearly continuous feed of rain during this time. One inhibiting factor may be a convective complex moving across South and Southeast Texas interfering with the moisture influx into the region. In association with the upper level trough, a surface low will move into the region also aiding the lift for convection. The low will turn the surface winds to the northeast and possibly north during the day tomorrow. Winds will remain below 10 kts. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 67 78 67 82 / 70 70 60 50 50 Waco 79 66 77 65 80 / 80 70 60 40 60 Paris 77 66 76 67 80 / 70 80 70 50 50 Denton 78 65 76 65 81 / 70 70 60 40 50 McKinney 79 66 76 66 81 / 70 70 70 50 50 Dallas 80 68 79 68 82 / 70 70 60 50 50 Terrell 80 67 77 67 81 / 70 80 70 50 60 Corsicana 79 68 77 67 81 / 80 80 70 50 60 Temple 78 66 76 65 79 / 80 70 60 40 60 Mineral Wells 78 65 76 64 81 / 70 60 60 40 50 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through this evening for TXZ091>094-100>104- 115>120-129>134-141>145-156-157. Flash Flood Watch through Friday afternoon for TXZ095-105>107- 121>123-135-146>148-158>162-174-175. && 30/58
Hazardous weather outlook, Jun 1, 11:28 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1128 PM CDT WED JUN 1 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1128 PM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL TEXAS TONIGHT. THE MAIN HAZARDS WILL BE GUSTY WINDS...LIGHTNING...AND LOCALLY HEAVY RAIN...WHICH COMBINED WITH NEARLY SATURATED SOILS...MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW-MOVING UPPER LOW WILL BRING ADDITIONAL CHANCES OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. WHILE A FEW STORMS MAY BE STRONG...THE PRIMARY THREATS WILL CONTINUE TO BE HEAVY RAIN AND FLOODING. THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY. CONFIDENCE IS HIGHEST FOR THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND/OR FLOODING THURSDAY AFTERNOON THROUGH EARLY FRIDAY. STORM CHANCES ARE EXPECTED TO END LATE SUNDAY AS THE SYSTEM MOVES SOUTH OF THE AREA. LINGERING MOISTURE MAY LEAD TO AN ISOLATED STORM OR TWO ACROSS THE SOUTHERN-MOST COUNTIES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT SPOTTERS ARE ADDITIONALLY ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING. JLDUNN
In the hours before
Local storm report, Jun 1, 10:44 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLASH FLOOD ACTON 32.45N 97.70W
06/01/2016 HOOD TX LAW ENFORCEMENT
SIGNIFICANT FLOODING ONGOING IN THE ACTON AND DECORDOVA
AREAS. HIGH WATER RESCUES BEING PERFORMED IN BOTH AREAS.
2-3 FEET OF WATER IN HOMES IN DECORDOVA.Local storm report, Jun 1, 10:48 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD GRANBURY 32.45N 97.80W
06/01/2016 HOOD TX LAW ENFORCEMENT
WATER WAS REPORTED OVER PORTIONS OF HIGHWAY 377 WEST IN
THE 2100 BLOCK. LAKE GRANBURY HARBOR WAS INACCESSABLE
EXCEPT BY BOAT AND EVACUATIONS OF HOMES THERE WERE NEEDEDLocal storm report, Jun 1, 11:34 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM FLASH FLOOD BOWIE 33.57N 97.85W
06/01/2016 MONTAGUE TX EMERGENCY MNGR
MAJOR FLOODING IN BOWIE WITH HIGH WATER RESCUES ON
STREETS AND HIGHWAYS AND PEOPLE TRAPPED IN HOMESLocal storm report, Jun 1, 11:39 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM FLASH FLOOD 3 N BOWIE 33.61N 97.85W
06/01/2016 MONTAGUE TX EMERGENCY MNGR
WATER UP TO KNEES INSIDE HOME NEAR APPLEGATE RD AND US
81The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:30 PM CDT | Areal Flood Advisory | FWD | Hood | 2 hr |
| Jun 1, 7:34 PM CDT | Areal Flood Advisory | FWD | Bell, Falls | 116 min |
| Jun 1, 8:14 PM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 1, 8:25 PM CDT | Special Weather Statement | FWD | Hill | 65 min |
| Jun 1, 8:31 PM CDT | River Flood Warning | FWD | Denton | 4 days |
| Jun 1, 8:32 PM CDT | Special Weather Statement | FWD | Hood | 58 min |
| Jun 1, 9:39 PM CDT | Special Weather Statement | FWD | Johnson | 51 min |
| Jun 1, 10:12 PM CDT | Areal Flood Warning | FWD | Hood | 3 hr |
| Jun 1, 10:35 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jun 1, 11:09 PM CDT | Flash Flood Warning | FWD | Montague | 111 min |
| Jun 2, 12:51 AM CDT | Flash Flood Warning | FWD | Montague | 6 hr |
| Jun 2, 1:11 AM CDT | Areal Flood Warning | FWD | Hood | 9 hr |
| Jun 2, 1:36 AM CDT | Flash Flood Warning | FWD | Jack, Young | 4 hr |
| Jun 2, 2:40 AM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jun 2, 4:16 AM CDT | River Flood Warning | FWD | Leon, Robertson | 7 days |
| Jun 2, 5:56 AM CDT | Areal Flood Warning | FWD | Jack, Young | 6 hr |
| Jun 2, 6:18 AM CDT | Areal Flood Advisory | FWD | Denton, Wise | 4 hr |
| Jun 2, 6:45 AM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Jun 2, 7:18 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Jun 2, 7:31 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 4 hr |
| Jun 2, 8:42 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Jun 2, 8:47 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jun 2, 9:26 AM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 4 hr |
| Jun 2, 9:43 AM CDT | Areal Flood Advisory | FWD | Comanche, Mills | 3 hr |
| Jun 2, 9:50 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton | 5 hr |
| Jun 2, 10:03 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jun 2, 10:10 AM CDT | Areal Flood Advisory | FWD | Limestone | 3 hr |
| Jun 2, 10:15 AM CDT | Areal Flood Warning | FWD | Hood | 3 hr |
| Jun 2, 10:24 AM CDT | Areal Flood Advisory | FWD | Hill, Navarro | 3 hr |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Coryell | 9 days |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Coryell | 29 hr |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Limestone | 52 hr |
| Jun 2, 10:52 AM CDT | Areal Flood Advisory | FWD | Erath, Somervell | 3 hr |
| Jun 2, 11:18 AM CDT | Flash Flood Warning | FWD | Erath, Hood, Somervell | 6 hr |
| Jun 2, 11:37 AM CDT | Areal Flood Advisory | FWD | Freestone, Navarro | 3 hr |
| Jun 2, 11:40 AM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Jun 2, 12:35 PM CDT | Flash Flood Warning | FWD | Johnson | 11 hr |
| Jun 2, 1:00 PM CDT | Flash Flood Warning | FWD | Eastland | 6 hr |
| Jun 2, 1:14 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, Navarro | 3 hr |
| Jun 2, 1:47 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jun 2, 1:52 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 6 hr |
| Jun 2, 1:58 PM CDT | River Flood Warning | FWD | Somervell | 24 hr |
| Jun 2, 1:59 PM CDT | Areal Flood Advisory | FWD | Denton | 4 hr |
| Jun 2, 2:39 PM CDT | Flash Flood Warning | FWD | Dallas | 6 hr |
| Jun 2, 2:42 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jun 2, 2:48 PM CDT | Areal Flood Warning | FWD | Comanche, Hamilton | 3 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Bosque | 25 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Comanche | 47 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Milam | 47 hr |
| Jun 2, 3:06 PM CDT | River Flood Warning | FWD | Stephens | 42 hr |
| Jun 2, 3:11 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Wise | 40 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Dallas | 22 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Collin | 49 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Denton | 22 hr |
| Jun 2, 3:32 PM CDT | Areal Flood Advisory | FWD | Parker, Wise | 3 hr |
| Jun 2, 3:32 PM CDT | River Flood Warning | FWD | Hunt | 49 hr |
| Jun 2, 3:50 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 2, 4:25 PM CDT | Areal Flood Advisory | FWD | Jack | 3 hr |
| Jun 2, 5:17 PM CDT | Flash Flood Warning | FWD | Hood | 3 hr |
| Jun 2, 5:37 PM CDT | Areal Flood Warning | FWD | Erath, Somervell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.